Journal of Engineering Mathematics

, Volume 8, Issue 2, pp 125–131 | Cite as

An exponential stability criterion for certain nonlinear systems

  • Y. V. Venkatesh
Article

Summary

Improved sufficient conditions are derived for the exponential stability of a nonlinear time varying feedback system having a time invariant blockG in the forward path and a nonlinear time varying gain ϕ(.)k(t) in the feedback path. φ(.) being an odd monotone nondecreasing function. The resulting bound on\(\left( {{{\frac{{dk}}{{dt}}} \mathord{\left/ {\vphantom {{\frac{{dk}}{{dt}}} k}} \right. \kern-\nulldelimiterspace} k}} \right)\) is less restrictive than earlier criteria.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    G. Zames, Nonlinear time varying feedback systems—conditions forL boundedness derived using conic operators on exponentially weighted spaces,Proc. Third Allerton Conference (1965) 460.Google Scholar
  2. [2]
    J. H. Taylor and K. S. Narendra,Corduneanu and Popov-approach to the stability of nonlinear time varying systems, Dunham Laboratory Technical Report, CT-20 (Feb. 1968).Google Scholar
  3. [3]
    Y. V. Venkatesh, (a)Corduneanu's and Popov's Methods in Time Varying System Stability Analysis, Ph. D. Thesis, Indian Institute of Science (Aug. 1969);Google Scholar
  4. [3](b)
    Y. V. Venkatesh, Non-causal multipliers for nonlinear system stability,IEEE Trans. Automatic Control, AC-15 (1970) 195–204MathSciNetGoogle Scholar
  5. [3](c)
    Y. V. Venkatesh Global variation criteria for stability of linear time varying systems,SIAM J. Control 9 (1971) 431–440.CrossRefMathSciNetGoogle Scholar
  6. [4]
    R. A. Skoog and J. C. Willems, Orthogonality, positive operators and the frequency power formulas,Quarterly of App. Math., XXIX (Oct. 1971) 3, 341–361.MathSciNetGoogle Scholar
  7. [5]
    C. Corduneanu, The application of differential inequalities to the theory of stability,An Sti. Uni. “Al. I. Cuza”, Iasi Sect I (N.S.) 6 (1960) 47–58.MATHMathSciNetGoogle Scholar
  8. [6]
    M. L. Freedman, Phase function norm estimates for stability of systems with monotone nonlinearities,SIAM J. Control, 10 (Feb. 1972) 99–111.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Noordhoff International Publishing 1974

Authors and Affiliations

  • Y. V. Venkatesh
    • 1
  1. 1.Dept. of Electrical EngineeringIndian Institute of ScienceBangaloreIndia

Personalised recommendations